MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number VTICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - work order search: no additional similar complaint type events within associated lots were found.Secondary surgical intervention to remove/replace/reposition the lens is identified in the labeling as a known potential adverse event following icl implantation.Claim # (b)(4).
 
Event or Problem Description
A healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced possible excessive vault with rotation and blurred vision.The lens was explanted.The cause of the event as reported as "other".
 
Additional Manufacturer Narrative
B5 - describe event or problem: a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced low vault with rotation, blurred vision and excessive rotation.Due to low vault with rotation, blurred vision and excessive rotation the lens was explanted.Claim # (b)(4).
 
Additional Manufacturer Narrative
B5 - a healthcare professional reported that following an implantable collamer lens (icl) implantation procedure, the patient experienced lens rotation not associated to a low vault and blurred vision.Due to lens rotation not associated to a low vault and blurred vision the lens was repositioned in a separate surgery.This did not resolve the problem.On another day the lens was replaced with a same model but longer length lens.This resolved the problem.Cause of the event was reported as "other" with cause details stating, "rotation due to shorter lens".G6 - type of report: 30-day missing from initial mdr.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key21608254
Report Number2023826-2025-00390
Device Sequence Number9456852
Product Code QCB
UDI-Device Identifier00840311308606
UDI-Public(01)00840311308606(11)230809(17)260731
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/31/2026
Device Model NumberVTICM5_12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/02/2025
05/16/2025
Initial Report FDA Received Date03/14/2025
Supplement Report FDA Received Date04/02/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK.; FOAM TOP PLUNGER-MODEL-UNK, LOT#-UNK.; INJECTOR MODEL-LIOLI-24,LOT#-UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale